Hail, Catahoula
- When
- February 22, 2:45 PM CST
- Where
- Catahoula County, Foules
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.817, -91.600
7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 22, 4:10 AM CST, 10 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 410 AM CST TUE FEB 22 2005 .SHORT TERM...COMPLEX FORECAST ON TAP FOR THE REGION. FOCAL POINT OF THIS COMPLEXITY IS A SFC COLD FRONT WHICH CURRENTLY EXTENDS JUST SOUTH OF A LINE FROM EL DORADO ARK TO GREENVILLE...GREENWOOD TO COLUMBUS. THIS FEATURE WILL CONTINUE A SLOW...YET DELIBERATE SAG TO THE SOUTH TODAY AND BECOME A FOCUS FOR SCT SHRA/TSRA DEVELOPMENT THIS AFTERNOON. THIS FRONT WILL CONTINUE TO SAG INTO SOUTHERN MS TONIGHT AND BECOME THE FOCUS OF WIDESPREAD SHRA/TSRA ACTIVITY ON WED. TODAY...TEMPS WILL BE NEARLY A CARBON COPY OF YESTERDAY. SOUTH OF THE AFOREMENTIONED SFC COLD FRONT...IN CENTRAL AND SOUTHERN PARTS OF MY CWFA...TEMPS WILL BE IN THE UPPER 70S TO AROUND 80. NORTH OF THE FRONT...TEMPS WILL BE SOME 5 TO 10 DEGREES COOLER THAN YESTERDAY...ALTHOUGH STILL QUITE PLEASANT IN THE UPPER 60S. UNLIKE YESTERDAY...TODAY WE WILL HAVE THE SFC FRONT TO FOCUS CONVECTION. IN ADDITION...A WEAK MID LEVEL IMPULSE WILL MOVE INTO THE AREA THIS AFTERNOON. THE COMBO OF THIS MID LEVEL DISTURBANCE AND THE CONVERGENCE ASSOC WITH THE FRONT WARRANT CHC POPS IN CENTRAL AND SOUTHERN PORTIONS OF MY CWFA. WITH 35 KTS OF DEEP LAYER SHEAR... DECENT 700-500MB LAPSE RATES NEAR 7 C/KM...SFC BASED CAPE APPROACHING 2500 J/KG...LIS NEAR -4C AND WET BULB ZERO HGHTS AROUND 10000 FT...ISOLATED SEVERE STORMS WILL BE POSSIBLE. THE PRIMARY THREAT WILL BE HAIL...HOWEVER CANNOT RULE OUT A BOWING STORM OR TWO TO PROVIDE A GUSTY WIND RISK. TONIGHT AND WEDNESDAY...ANY LINGERING SHRA/TSRA SHOULD DIE OFF AFTER SUNSET AND THE FRONT WILL STALL OVER SOUTHERN PARTS OF MY CWFA. ATTENTION WILL THEN FOCUS TO THE WEST...WHERE A STRONGER MID LEVEL DISTURBANCE WILL BE TAKING SHAPE OVER TX. GENERALLY FOLLOWED THE UKMET FOR THE PARTICULARS THIS TIME FRAME AS THE GFS SUFFERS FROM CONVECTIVE FEEDBACK WHILE THE NAM PLACES THE SFC COLD FRONT TOO FAR NORTH. A SHIELD OF RAIN WILL DEVELOP OVER EAST TX AND LA TONIGHT AS ISENTROPIC LIFT IN THE 300-310K LEVELS GETS KICKED INTO GEAR. RAIN WILL SPREAD INTO MS FROM WEST TO EAST TOWARD SUNRISE WED. THE SFC LOW WILL RIDE THE SFC FRONT ON WED. AM EXPECTING EMBEDDED TSRA IN CENTRAL AND SOUTHERN MS AND HAVE CONTINUED WORDING ACCORDINGLY. WILL ALSO CONTINUE MENTION OF LOCALLY HVY RAIN AS A SOLID 1-2 INCHES CAN BE EXPECTED WED...A FEW 3 INCH REPORTS ARE STILL PLAUSIBLE. TEMP WISE...LARGELY FOLLOWED THE DEWPOINT FCST FOR LOWS AND WENT A FEW DEGREES ABOVE THE MAV FOR WED. WED NIGHT...RAIN SHOULD SHUT DOWN RATHER QUICKLY AS SFC LOW GATHERS STRENGTH TO OUR SOUTH. CONVECTION GENERATED BY THIS LOW TO OUR SOUTH SHOULD ROB US OF OUR MOISTURE SOURCE AND TRENDED POPS DOWNWARD A BIT OVER THE NW HALF OF MY CWFA. COOLER/DRIER AIR WILL GRADUALLY FILTER INTO THE AREA...HOWEVER CLOUD COVER WILL HELP KEEPS TEMPS IN THE 40S. .LONG TERM...BY THURSDAY MORNING THE SFC LOW SHOULD BE EAST OF THE CWA. THE GFS IS LIKELY TOO FAST IN MOVING THE LOW TO THE SOUTH CAROLINA COAST BY 12Z WHILE THE NAM IS LIKELY TOO SLOW IN HANGING THE LOW UP OVER CENTRAL ALABAMA. THE UKMET/ECMWF SOLUTIONS APPEAR TO BE A GOOD COMPROMISE WITH THE SFC LOW OVER SW GEORGIA AT 12Z WITH THE TRAILING COLD FRONT BACK ALONG THE MISSISSIPPI COAST. WL KEEP SLIGHT CHANCE POPS IN OUR EXTREME SOUTHERN COUNTIES THURSDAY MORNING. AS THE LOW TRACKS EAST THE COLD FRONT WILL DRIFT SOUTH INTO THE NORTHERN GULF ENDING THE RAIN IN THE SOUTH BY NOON. FRIDAY THROUGH SUNDAY LOOKS DRIER THAN PREVIOUS RUNS...HAVE REMOVED SLIGHT CHANCE POPS THROUGH MUCH OF THE PERIOD. THE REX BLOCK IN THE WEST BREAKS DOWN FRIDAY AND WEAK UPPER RIDGING DEVELOPS OVER THE LOWER MISSISSIPPI RIVER VALLEY. THIS WILL SHIFT THE SOUTHERN BRANCH OF THE JET STREAM FURTHER SOUTH OVER THE GULF ALONG WITH THE CHANCES FOR RAIN. AT THE SFC HIGH PRESSURE CENTERED OVER THE OHIO VALLEY WITH GRADUALLY SHIFT EAST AND PROVIDE US WITH A COOL AND DRY NORTHEAST TO EAST WIND THROUGH THE WEEKEND. BY MONDAY THOUGH...A NORTHERN STREAM TROUGH WILL APPROACH AND SLIDE A WEAK COLD FRONT OUR WAY. RAIN CHANCES WILL INCREASE FROM THE WEST MONDAY. THE FRONT IS CURRENTLY EXPECTED TO MOVE THROUGH THE CWA TO THE GULF COAST BY TUESDAY MORNING WITH ANOTHER SURGE OF COOLER AND DRIER AIR SETTLING INTO THE REGION. && .AVIATION... STRATUS DECK CONTINUING STEADY PROGRESS NORTHWARD INTO CENTRAL MS AT THIS HOUR. HAVE NOT SEEN MUCH OF A BUILD DOWN OF THIS STRATUS INTO A FOG LAYER JUST YET. GIVEN SFC WIND SPEEDS OBSERVED WITH THIS DECK... GUT FEELING IS THAT WIDESPREAD FOG WILL BE HARD TO COME BY. WILL CONTINUE STRATUS DECK NEAR BETWEEN THE 300 TO 700 FT LEVEL AT JAN...MEI AND HBG...SLIGHTLY HIGHER AT GWO AND GLH WHERE THE INCOMING COLD FRONT WILL PREVENT MUCH BUILD DOWN. STRATUS DECK SHOULD BREAK UP RATHER QUICKLY DURING THE MID AND LATE MORNING HOURS. THIS WILL LEND TO THE NEXT FORECAST CHALLENGE... THUNDERSTORMS. WITH THE SFC FRONT SETTLING ACROSS THE CENTRAL PORTION OF THE STATE...WILL MAINTAIN DRY CONDITIONS AT GWO AND GLH. WILL CONTINUE MENTION OF TS AT JAN...MEI AND HBG. ANY STORMS THAT DEVELOP WILL BE PUSHING SEVERE LIMITS WITH HAIL THE PRIMARY THREAT. THIS ACTIVITY SHOULD SUBSIDE A FEW HOURS AFTER SUNSET...LEADING TO A BRIEF LULL OF VFR CONDITIONS. CONDITIONS WILL DETERIORATE FROM WEST TO EAST AFTER MIDNIGHT TONIGHT AS A SHIELD OF RAIN AND EMBEDDED STORMS MOVE INTO THE REGION. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 78 54 59 45 / 40 50 100 30 MERIDIAN 78 55 61 45 / 40 50 100 50 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION: GAGAN LONG TERM: MME
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0534 AM CST TUE FEB 22 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231134- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0534 AM CST TUE FEB 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING IN AREAS ALONG AND SOUTH OF A LINE FROM BASTROP LOUISIANA...TO YAZOO CITY AND DE KALB MISSISSIPPI. THE PRIMARY SEVERE WEATHER RISK WILL BE LARGE HAIL. WIND GUSTS BETWEEN 40 AND 50 MPH WILL ALSO BE POSSIBLE. A COLD FRONT WILL CONTINUE TO SLOWLY EDGE SOUTH INTO CENTRAL MISSISSIPPI TODAY. BY AFTERNOON THIS BOUNDARY WILL BE A FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS. THE COMBINATION OF LOW LEVEL CONVERGENCE ALONG THE FRONTAL BOUNDARY...COLD TEMPERATURES ALOFT AND SUFFICIENT WIND SHEAR WILL PROVIDE THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR TUESDAY NIGHT INTO WEDNESDAY... SHIFTING SOUTHWARD BY LATE WEDNESDAY. THE MAIN RISK FROM THESE STORMS WILL BE HEAVY RAINFALL...SMALL HAIL AND STRONG WINDS UP TO 40 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED OVER CENTRAL AND SOUTHERN PORTIONS OF THE OUTLOOK AREA... PRIMARILY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. AN ISOLATED 3 INCH RAINFALL TOTAL CANNOT BE RULED OUT. ...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR THIS AFTERNOON...BUT IS OTHERWISE NOT ANTICIPATED THROUGH MONDAY FEBRUARY 28TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
7 hail. Local standard time, as filed.
A large swath of nickel to quarter sized hail fell across southern Tensas parish as a supercell thunderstorm moved across the area.
This hail began in the far southeast finger of Franklin parish from a left splitting supercell thunderstorm. This storm continued to produce hail as it moved northeast into Tensas parish.
A swath of penny to quarter sized hail fell across west central Tensas parish as a left moving supercell thunderstorm tracked northeast toward Newellton.
Quarter sized hail fell just east of Clayton near Lake Saint John. This supercell continued to produce quarter size hail as it moved east across the Mississippi River into northern Adams county.
A swath of penny to nickel sized hail fell along a path just to the south of Sicily Island.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5438154, 5438155, 5438156, 5438157, 5438158, 5438159, 5438160.